Alert archive / Wyoming / Red Flag Warnings in 2016

Red Flag Warning 7, NWS Riverton, WY

July 9, 2016Johnson County, Natrona County, Wyoming

NWS Riverton, WY issued this red flag warning at Jul 9, 2016, 1:18 PM MDT for Johnson County, Natrona County, Wyoming. It took effect at Jul 10, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2016, 1:18 PM MDT (19:18 UTC)
In effect from
Jul 10, 2016, 12:00 PM MDT
Expired
Jul 10, 2016, 8:00 PM MDT
In force
8 hr
Issued by
NWS Riverton, WY

Counties Johnson County, WY, Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 152 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3241 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

669 
WWUS85 KRIW 091918
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
118 PM MDT SAT JUL 9 2016

...RED FLAG WARNING THIS AFTERNOON AND AGAIN ON SUNDAY FOR GUSTY
WIND AND LOW RELATIVE HUMIDITY FOR NATRONA AND JOHNSON COUNTIES...

.SOUTHWEST WINDS WITH GUSTS TO 30 MPH AND LOW RELATIVE HUMIDITY
AS LOW AS 10 PERCENT WILL DEVELOP ACROSS THE LOWER ELEVATIONS OF
NATRONA COUNTY THIS AFTERNOON AND EARLY EVENING. RED FLAG
CONDITIONS ARE ALSO EXPECTED FOR JOHNSON COUNTY...MAINLY IN THE
SOUTH. SUNDAY AFTERNOON WILL SEE THESE RED FLAG CONDITIONS RETURN.

WYZ280-101000-
/O.NEW.KRIW.FW.W.0007.160710T1900Z-160711T0200Z/
/O.CON.KRIW.FW.W.0006.000000T0000Z-160710T0200Z/
NATRONA COUNTY/CASPER BLM-
118 PM MDT SAT JUL 9 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 280...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY FOR
STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 280...

THE RED FLAG WARNING FOR NATRONA COUNTY CONTINUES UNTIL 8 PM MDT
THIS EVENING. THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT
SUNDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-101000-
/O.NEW.KRIW.FW.W.0007.160710T1900Z-160711T0200Z/
/O.CON.KRIW.FW.W.0006.000000T0000Z-160710T0200Z/
JOHNSON COUNTY/CASPER BLM-
118 PM MDT SAT JUL 9 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WIND GUSTS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 281...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY FOR
STRONG WIND GUSTS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 281...

THE RED FLAG WARNING FOR JOHNSON COUNTY CONTINUES UNTIL 8 PM MDT
THIS EVENING. THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT
SUNDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 11 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 
  MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

C.BAKER
4 follow-up statements
873 
WWUS85 KRIW 100732
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
132 AM MDT SUN JUL 10 2016

...RED FLAG WARNING THIS AFTERNOON FOR GUSTY WIND AND LOW
RELATIVE HUMIDITY FOR NATRONA AND JOHNSON COUNTIES...

.SOUTHWEST WINDS WITH GUSTS TO 40 MPH AND LOW RELATIVE HUMIDITY
AS LOW AS 9 PERCENT WILL DEVELOP THIS AFTERNOON AND EARLY
EVENING.

WYZ280-102200-
/O.EXT.KRIW.FW.W.0007.160710T1800Z-160711T0200Z/
NATRONA COUNTY/CASPER BLM-
132 AM MDT SUN JUL 10 2016

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-102200-
/O.EXT.KRIW.FW.W.0007.160710T1800Z-160711T0200Z/
JOHNSON COUNTY/CASPER BLM-
132 AM MDT SUN JUL 10 2016

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 281...

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...AS LOW AS 11 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 
  MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
429 
WWUS85 KRIW 101945
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
145 PM MDT SUN JUL 10 2016

...RED FLAG WARNING THIS AFTERNOON FOR GUSTY WIND AND LOW
RELATIVE HUMIDITY FOR NATRONA AND JOHNSON COUNTIES...

.SOUTHWEST WINDS WITH GUSTS TO 40 MPH AND LOW RELATIVE HUMIDITY
AS LOW AS 9 PERCENT WILL DEVELOP THIS AFTERNOON AND EARLY
EVENING.

WYZ280-110200-
/O.CON.KRIW.FW.W.0007.000000T0000Z-160711T0200Z/
NATRONA COUNTY/CASPER BLM-
145 PM MDT SUN JUL 10 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-110200-
/O.CON.KRIW.FW.W.0007.000000T0000Z-160711T0200Z/
JOHNSON COUNTY/CASPER BLM-
145 PM MDT SUN JUL 10 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281...

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...AS LOW AS 11 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 
  MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
438 
WWUS85 KRIW 102252
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
452 PM MDT SUN JUL 10 2016

...RED FLAG WARNING UNTIL 800 PM THIS EVENING FOR FIRE ZONE 280
IN NATRONA COUNTY...

.SOUTHWEST WINDS WITH GUSTS TO 40 MPH AND LOW RELATIVE HUMIDITY
AS LOW AS 9 PERCENT WILL OCCUR UNTIL EARLY EVENING.

WYZ281-110000-
/O.CAN.KRIW.FW.W.0007.000000T0000Z-160711T0200Z/
JOHNSON COUNTY/CASPER BLM-
452 PM MDT SUN JUL 10 2016

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 281...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED
FLAG WARNING. 

THE COLD FRONT HAS MOVED THROUGH ALL OF JOHNSON COUNTY NOW. THE
RELATIVE HUMIDITY HAS DRAMATICALLY INCREASED. THE THREAT FOR
EXTREME FIRE BEHAVIOR HAS LESSENED TO BELOW RED FLAG CRITERIA.

$$

WYZ280-110200-
/O.CON.KRIW.FW.W.0007.000000T0000Z-160711T0200Z/
NATRONA COUNTY/CASPER BLM-
452 PM MDT SUN JUL 10 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR VERY LOW RELATIVE HUMIDITY...HOT TEMPERATURES AND GUSTY WIND
FOR FIRE WEATHER ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
429 
WWUS85 KRIW 110142
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
742 PM MDT SUN JUL 10 2016

WYZ280-110245-
/O.EXP.KRIW.FW.W.0007.000000T0000Z-160711T0200Z/
NATRONA COUNTY/CASPER BLM-
742 PM MDT SUN JUL 10 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR VERY
LOW RELATIVE HUMIDITY...HOT TEMPERATURES AND GUSTY WIND FOR FIRE
WEATHER ZONE 280...

THE COLD FRONT CONTINUES TO MOVE SOUTH THROUGH SOUTHERN NATRONA
COUNTY. THE FRONT HAS BROUGHT COOLER AND MUCH HIGHER RELATIVE
HUMIDITY TO THE AREA IN THE PAST HOUR. AT 8 PM MDT THE FRONT
SHOULD BE THROUGH THE REST OF FIRE ZONE 280. THUS THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MDT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 9, 11:50 AM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 9, 11:50 AM MDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1150 AM MDT SAT JUL 9 2016

.SHORT TERM...Saturday through Monday night

The showers of today are now tapering off and should be mostly clear
of the area by daybreak. Today has some similarities to Friday as
it will be another warm to hot day with mainly isolated to widely
scattered showers and thunderstorms. And like yesterday, with the
up to 65 degree temperature / dew point spreads, any precipitation
could have some downburst wind gusts past 50 mph, even those
innocent looking green blobs on radar. There will be some subtle
differences however. Temperatures will be a few degrees warmer.
And with heights a bit higher and the atmosphere a bit drier,
convection will be a bit more limited. For later this afternoon
and evening, it would be restricted to the northern half of the
area. However, like Friday most of the day will be dry. The other
concern is fire weather with a gusty southwest wind developing.
Natrona County should verify fairly easily. However, Johnson
County is more marginal. We will continue the warning but
emphasize southern portions of the county. Most convection should
end shortly after midnight but some showers may linger in the far
northwest.

Sunday looks to become more active as an upper level low and
associated cold front, a rather strong one for July, approaches the
area. It will move in slowly however, leading to a tale of to
weather days across the area. West of the Divide, it will be a much
cooler day with clouds as well as showers and some embedded thunder.
Meanwhile, areas in the south and east of the divide will have one
more warm day. Areas east of around a Buffalo to Worland to
Riverton line should be dry all day. High temperatures could be
tricky though depending on the timing of the front however. A place
like Cody could be stuck in the lower 70s while Casper will likely
be in the 90s again. And with the strength of the front, a
tightening pressure gradient and decent 700 millibar winds, it will
become windy across much of the area. This will bring another day of
elevated to critical fire weather. And the thunderstorms could be a
bit stronger with more moisture to work with as well as more forcing
so we added hail to the storms. Storms will press further east for
Sunday night though.

The something really interesting may happen later Sunday night
into Monday in the west. 700 millibar temperatures will crash behind
the front down to around minus 1 to minus 2. This will likely lower
snow levels down to around 8000 feet by early Monday morning. The
limiting factor is moisture however. The NAM and GFS show the bulk
of moisture to the north. Some wrap around moisture will move in as
the low moves into Montana however. The bulk of the possible snow
would fall during the day though, and this would limit accumulation
due to warm ground and the strong July sun. There could still be a
small accumulation in the mountains with any decent accumulation
limited to areas about 10000 feet,. Meanwhile, temperatures will be
much cooler east of the Divide and it will actually feel fall like
with highs in the 60s and 70s. As for the chance of precipitation,
the latest runs of the models have much of the area in a dry slot
and with a gusty westerly wind downsloping would limit convection
except maybe in the upslope areas of the Big Horn Range. With the
low wet bulb zero levels though small hail would be possible with
any thunderstorm or shower that does form. Any showers should end
Monday evening with mainly dry conditions later Monday night as high
pressure builds into the area.

.LONG TERM...Tuesday through Saturday

Synopsis...A gradual warming trend begins on Tuesday after a cool
morning with some freezing temperatures likely in the western
valleys.  A westerly flow aloft will prevail Wednesday into next
weekend with some afternoon and evening thunderstorms across the
north, and dry and breezy conditions across most of southern
Wyoming.

Discussion...ECMWF and GFS in overall agreement with a zonal flow
across the area between upper low lifting across southern Manitoba
on Tuesday and upper low shearing out across the Gulf of Alaska.
Heights gradually build over the area Tuesday-Thursday as upper high
strengthens over the southern Rockies. Model differences occur with
shortwaves moving through the westerly flow over the northern
Rockies beginning Tuesday night and Wednesday.  A Pacific shortwave
that is forecast to move into the NW U.S. on Tuesday is steered
further north by the ECMWF than GFS.  Subsequently, ECMWF is dry and
milder across the the north Wednesday than the GFS.  A weak frontal
boundary is expected to be in place across the north Wednesday, with
a few showers and thunderstorms possible along and north of the
boundary.  The position of this frontal boundary will be the main
determinant of thunderstorm chances for the remainder of the week
with its position expected to advance/retreat in mostly a diurnal
manner.  Shortwaves in westerly flow will interact with the frontal
boundary with thunderstorms firing off along and north of the
boundary.  Dry, breezy and warm conditions will prevail south of the
boundary along with an elevated fire danger as fuels continue to
dry out.

&&

.AVIATION.../18Z ISSUANCE/

Expecting VFR conditions to continue for the next 24 hours. Local
MVFR conditions possible though under isolated showers and
thunderstorms across the corner of the state NW of a line from KBPI
to KBYG.  Isolated thunderstorms will develop by 19Z and continue
through about 02Z...mainly over the higher terrain...but also likely
to impact NW WY valleys...as well as the Big Horn Basin.  Gusty wind
over 40 knots is expected under and around the showers.  Southern
and central WY to remain dry today with breezy to windy conditions.

Mid level ceilings and light showers possible overnight and into
Sunday morning across YNP with more showers and thunderstorms
expected across broad NW corner of state Sunday afternoon.

&&

.FIRE WEATHER...

...RED FLAG WARNING FOR NATRONA AND JOHNSON COUNTY THIS AFTERNOON...

Today will be another warm day across the area. There will be
isolated to widely scattered showers around but most areas should be
rain free most of the time. The main threat from any storm will be
erratic and possibly strong wind gusts. Critical fire conditions are
likely in Natrona County this afternoon. Johnson County is more
borderline through with the worst conditions in the southern
portions of the county. Mixing and smoke dispersal will be good to
excellent. Elevated to critical fire conditions are expected again
east of the divide on Sunday. Much cooler conditions will move into
the west on Sunday with some snow possible at the higher elevations
later Sunday night as a cold front sweeps across the region.
&&

.RIW Watches/Warnings/Advisories...
Red Flag Warning from 1 PM this afternoon to 8 PM MDT this
evening for WYZ280-281.

&&

SHORT TERM...Hattings
LONG TERM...AEM
AVIATION...McDonald
FIRE WEATHER...Hattings
Hazardous weather outlook, Jul 9, 2:44 AM MDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
244 AM MDT SAT JUL 9 2016

WYZ001>020-022>030-101100-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
244 AM MDT SAT JUL 9 2016

...RED FLAG WARNING IN EFFECT FOR NATRONA COUNTY THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER IN NATRONA COUNTY AND SOUTHERN JOHNSON
COUNTY THIS AFTERNOON AND EVENING WITH ELEVATED FIRE DANGER IN
SOUTHERN WYOMING.

ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING IN
NORTHERN WYOMING WITH STRONG WIND GUSTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY...ELEVATED TO EXTREME FIRE DANGER EAST OF THE DIVIDE.
AFTERNOON THUNDERSTORMS POSSIBLE FOR MOST AREAS. SNOW POSSIBLE IN
THE WESTERN MOUNTAINS ABOVE 8500 FEET SUNDAY NIGHT AND MONDAY
MORNING.

MONDAY AND TUESDAY...ELEVATED FIRE WEATHER CONDITIONS CENTRAL AND
SOUTH.

WEDNESDAY THROUGH FRIDAY...ISOLATED THUNDERSTORMS ACROSS THE
NORTH. DRY...WARM AND BREEZY CONDITIONS WILL BRING CONTINUED
ELEVATED FIRE WEATHER CONDITIONS ACROSS THE SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS. THANK YOU.

Nearby

Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.